Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 76, NWS Charleston, WV

June 4, 2006Doddridge County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2006, 2:47 PM EDT for Doddridge County, West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2006, 2:47 PM EDT (18:47 UTC)
Expired
Jun 4, 2006, 3:15 PM EDT
In force
28 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Doddridge County, WV

The radar

The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2006-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2006-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 041847
SVRRLX
WVC017-041915-
/O.NEW.KRLX.SV.W.0076.060604T1847Z-060604T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
247 PM EDT SUN JUN 4 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DODDRIDGE COUNTY IN WEST VIRGINIA

* UNTIL 315 PM EDT

* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTHWEST OF WEST UNION...OR ABOUT 8
  MILES EAST OF HARRISVILLE...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
   BLANDVILLE AND  SMITHBURG...
   GROVE... LEOPOLD AND  AVON...
   SAINT CLARA...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3919 8058 3918 8060 3915 8061 3915 8066
      3910 8071 3911 8081 3926 8091 3928 8091
      3931 8088 3933 8083

$$

25
1 follow-up statement
000 
WWUS51 KRLX 041912
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT SUN JUN 4 2006

WVC017-041922-
/O.EXP.KRLX.SV.W.0076.000000T0000Z-060604T1915Z/
DODDRIDGE WV-
312 PM EDT SUN JUN 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR DODDRIDGE COUNTY EXPIRES AT
315 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3919 8058 3918 8060 3915 8061 3915 8066
      3910 8071 3911 8081 3926 8091 3928 8091
      3931 8088 3933 8083

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:54 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 4, 1:54 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
154 PM EDT SUN JUN 4 2006

.AVIATION...

SUNSHINE DURING THE EARLY AFTERNOON HOURS AND COLD AIR ALOFT
ASSOCIATED WITH UPPER LEVEL LOW...COMBINED TO PRODUCE NUMEROUS
SHOWERS AND SCATTERED AFTERNOON THUNDERSTORMS. EXPECT THUNDERSTORMS
TO DEVELOP ANYWHERE...BUT STRONGER ALONG THE EASTERN MOUNTAINS AND
SOUTHER SECTIONS. MAINLY IFR/MVFR CONDITIONS ALONG THUNDERSTORMS.

CLOUDS SHOULD SLOWLY MOVE EAST OVERNIGHT...ALLOWING RADIATIONAL
COOLING AND FOG DEVELOPMENT ALONG RIVER VALLEYS...WESTERN SLOPES AND
SOUTHERN SECTIONS. SOME CLOUDINESS MAY LINGER LONGER TOWARDS DAWN
ACROSS THE NORTHERN MOUNTAINS. FOG COULD BEGIN TO DEVELOP AROUND
07Z AT MOST PLACES.

&&

.PREV DISCUSSION...
 /ISSUED 647 AM EDT SUN JUN 4 2006/

AVIATION /12Z TO 12Z/...

CONDITIONS VARIED WIDELY OVERNIGHT AND THE SAME IS LIKELY TONIGHT.
LOW CLOUDS EVENTUALLY DID FORM EKN AREA AND THAT REVERSED THE
FORMATION OF FOG THERE.  MEANWHILE A LOW CLOUD DECK SETTLED IN ON
CKB...EVENTUALLY BECOMING AN LIFR DECK WITH IFR VSBY.  PKB HAS BEEN
ALMOST INEXPLICABLY IN AND OUT OF FOG WHILE PATCHY CLOUD ACCOUNTED
FOR SIMILAR VARIABILITY AT HTS.  ONLY CRW MAINTAINED A DENSE FOG
WHILE BKW WAS IN AND OUT OF ITS TYPICAL MVFR MIST.

ALL OF THE IFR/LIFR FOG AND LOW CLOUD WILL BURN OFF FIRST HOUR OR
TWO OF THE PERIOD...ALTHOUGH IT MAY TAKE A BIT LONGER CKB ON ACCOUNT
OF THE WAY IN WHICH IT FORMED.

AN UPPER LEVEL LOW WILL DRIFT SWD THROUGH PA TODAY AND INTO VA
TONIGHT.  A SHORT WAVE EXTENDING WWD FROM THIS UPPER LOW WILL
TRAVERSE THE AREA TODAY...CAUSING SCATTERED SHOWERS AND
THUNDERSTORMS TO POP UP AS EARLY AS MID MORNING.  A WEAK SURFACE
BOUNDARY E-W ACROSS N CNTRL WV THIS MORNING WILL ALSO ACT AS A
TRIGGER AS IT SLIPS SLOWLY S.

WHILE THE THUNDERSTORMS ARE FORECAST TO BE TOO WIDELY SCATTERED FOR
EXPLICIT MENTION IN THE TAFS OTHER THAN CB...ANY THUNDERSTORM THAT
DOES FIRE UP TODAY AND THIS EVENING COULD PRODUCE UP TO DIME - SIZED
HAIL.

THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH OVERNIGHT TONIGHT.
MOISTURE WRAPPING AROUND THE BACK SIDE OF THE UPPER LEVEL LOW WILL
ENTER WV TONIGHT.  WITH MORE CLOUDS FORECAST TONIGHT...ESPECIALLY
FOR THE MOUNTAINS...FOG WILL NOT BE AS MUCH OF A FACTOR.  GOING WITH
THE FOG CRW AND PKB WHILE EKN HAS ENOUGH CLOUDS TO PRECLUDE ALL BUT
MVFR MIST THERE.  THESE CLOUDS SHOULD ALSO PRECLUDE A REPEAT OF THE
LIFR DECK THAT FORMED THERE THIS MORNING.  BKW WILL LIKELY HAVE ITS
TYPICAL SUMMER MVFR MIST TONIGHT WHILE FOG AT HTS WILL PROBABLY BE
A FUNCTION OF WHEN AND IF IT RAINS.

PREV DISCUSSION...
 /ISSUED 359 AM EDT SUN JUN 4 2006/

SHORT TERM /TODAY THROUGH TONIGHT/...

UPPER LEVEL LOW OVER UPSTATE NEW YORK FORECAST TO DIG SWD INTO
CENTRAL PA TODAY...THEN BUILD S INTO VA...JUST E OF FORECAST
AREA...TONIGHT.  THIS ALLOWS DEEPER MOISTURE MOSTLY ALONG AND N OF
UPPER LEVEL TROUGH AXIS TO EVENTUALLY SINK SWD INTO THE FORECAST
AREA.  IT ALSO GIVES RISE ONCE AGAIN TO THUNDERSTORMS WITH HAIL
APPROACHING SEVERE LIMITS...AS HAPPENED WITH A COUPLE OF CELLS
YESTERDAY (TWO REPORTS OF NEAR DIME SIZED HAIL).

WITH E-W SURFACE FRONT AND UPPER LEVEL SHORT WAVE OVER AREA THIS
MORNING...SHOWERS AND THUNDERSTORMS WILL LIKELY START FIRING BY MID
MORNING.

BEST INSTABILITY SHOWN S HALF OF AREA (S OF FRONT) AND COOLEST AIR
ALOFT N NEARLY BALANCE THE HAIL THREAT IN THE AREA TODAY.  DEEPER
MOISTURE DOES NOT REALLY ARRIVE FROM N UNTIL LATER TONIGHT SO DRY
AIR ENTRAINMENT IN THE MID LEVELS STILL A FACTOR WITH THUNDERSTORMS
TODAY AND EVEN INTO THIS EVENING.

TEMPERATURES TODAY WILL TOP OUT LOWER THAN YESTERDAY ON ACCOUNT OF
COOLER AIR MASS...TOOK HIGHS DOWN A BIT TO FAIRLY WELL CONVERGED
NUMBERS.  LOWS TONIGHT WILL BE A LITTLE LOWER THAN THIS MORNING AND
AGAIN CONVERGED NUMBERS LOOKED REASONABLE.  EVERYONE HAS MVFR FOG OR
WORSE THIS MORNING...ONLY CLOUDS KEEPING EKN FROM GOING LIFR AND
THIS WILL EVEN MORE LIKELY BE THE CASE LATER TONIGHT.

LONG TERM /MONDAY THROUGH SATURDAY/...

MODELS IN GENERAL AGREEMENT WITH UPPER LOW ROTATING THROUGH THE
SPINE OF THE APPALACHIANS THROUGH TUESDAY THEN ROTATING SOUTH AND
THEN OUT OFF THE VIRGINIA COAST ON WEDNESDAY. KEPT SLTCH/CHC POPS
MAINLY IN THE EASTERN MOUNTAINS THROUGH WEDNESDAY.  HIGH PRESSURE
TAKES HOLD AND KEEPS THE REGION DRY THROUGH FRIDAY...AS FRONT COMES
DOWN FROM THE NORTH...THEN SOUTH OF THE REGION ON SATURDAY.  TEMPS
FOR THE MOST PART WERE IN LINE WITH CURRENT PATTERN AND ONLY MADE A
FEW TWEAKS HERE AND THERE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

AVIATION...ARJ
Hazardous weather outlook, Jun 4, 4:17 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
417 AM EDT SUN JUN 4 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-050830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
417 AM EDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

WE ARE OUTLOOKED FOR THUNDERSTORMS TODAY AND TONIGHT...BUT WE ARE
NOT IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. HOWEVER...A FEW
THUNDERSTORMS THIS AFTERNOON AND EVENING CAN CONTAIN HAIL UP TO
DIME SIZE...CLOSE TO SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TRM / JS

In the hours before

Special weather statement, Jun 4, 2:06 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
206 PM EDT SUN JUN 4 2006

WVZ009-041830-
WOOD-
206 PM EDT SUN JUN 4 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...FOR NORTHERN AND EASTERN WOOD COUNTY.

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WILLIAMSTOWN...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE NORTH
  HILLS AND BOAZ.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

11
Special weather statement, Jun 4, 2:09 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
209 PM EDT SUN JUN 4 2006

OHZ085-WVZ008-041900-
JACKSON-MEIGS-
209 PM EDT SUN JUN 4 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...FOR EASTERN MEIGS COUNTY IN OHIO...AND NORTHERN JACKSON
COUNTY IN WEST VIRGINIA.

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF RACINE...OR ABOUT 7 MILES
NORTHEAST OF POMEROY...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  COTTAGEVILLE...TUPPERS PLAINS...REEDSVILLE...PORTLAND...CHESTER AND
  SYRACUSE.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

11
Local storm report, Jun 4, 2:14 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
214 PM EDT SUN JUN 4 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             WILLIAMSTOWN            39.39N 81.46W
06/04/2006  U0.25 INCH.      WOOD               WV   PUBLIC
            EVENT OCCURRED BETWEEN
            151 PM 06/04/2006 AND 206 PM 06/04/2006

&&
Special weather statement, Jun 4, 2:21 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EDT SUN JUN 4 2006

WVZ010-011-019-020-041900-
DODDRIDGE-PLEASANTS-RITCHIE-TYLER-
221 PM EDT SUN JUN 4 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF HARRISVILLE...OR ABOUT 8 MILES
SOUTHEAST OF ST. MARYS...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE FEDERAL...
  HEBRON...MAXWELL...GREENWOOD...PULLMAN AND PENNSBORO.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

11
Local storm report, Jun 4, 2:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
239 PM EDT SUN JUN 4 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             POMEROY                 39.05N 82.04W
06/04/2006  U0.75 INCH       MEIGS              OH   PUBLIC
            EVENT OCCURRED AT 236 PM 06/04/2006

&&
Special weather statement, Jun 4, 2:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
243 PM EDT SUN JUN 4 2006

WVZ020-031-041915-
DODDRIDGE-HARRISON-
243 PM EDT SUN JUN 4 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM 16 MILES WEST OF SALEM...OR ABOUT 11
MILES EAST OF HARRISVILLE...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE AVON...
  LEOPOLD...SMITHBURG...GREENWOOD...BLANDVILLE AND GROVE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

11

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:59 PM EDTSevere Thunderstorm WarningRLXLogan31 min
Jun 4, 1:28 PM EDTSevere Thunderstorm WarningRLXMcDowell32 min
Jun 4, 1:33 PM EDTSevere Thunderstorm WarningRLXPleasants42 min
Jun 4, 2:34 PM EDTSevere Thunderstorm WarningRLXJackson41 min
Jun 4, 2:38 PM EDTSevere Thunderstorm WarningRLXWood22 min
Jun 4, 2:43 PM EDTSevere Thunderstorm WarningRLXMason32 min
Jun 4, 3:19 PM EDTSevere Thunderstorm WarningRLXRoane41 min
Jun 4, 3:29 PM EDTSevere Thunderstorm WarningRLXJackson31 min
Jun 4, 3:45 PM EDTSevere Thunderstorm WarningRLXKanawha45 min
Jun 4, 4:11 PM EDTSevere Thunderstorm WarningRLXClay39 min
Jun 4, 4:13 PM EDTSevere Thunderstorm WarningRLXWayne36 min
Jun 4, 4:20 PM EDTSevere Thunderstorm WarningRLXMason40 min
Jun 4, 4:31 PM EDTSevere Thunderstorm WarningRLXKanawha44 min
Jun 4, 4:44 PM EDTSevere Thunderstorm WarningRLXNicholas46 min
Jun 4, 6:02 PM EDTSevere Thunderstorm WarningRLXMingo13 min
Jun 4, 6:12 PM EDTSevere Thunderstorm WarningRLXMingo33 min
Jun 4, 6:26 PM EDTSevere Thunderstorm WarningRLXWyoming49 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.